Flash Flood, Winston
- When
- June 16, 2:12 PM CST to 2:40 PM CST
- Where
- Winston County, Louisville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.089, -89.034 (the zone’s center; the record gives no point)
A few streets were flooded in town.
3 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 16, 9:35 AM CST, 4 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1035 AM CDT WED JUN 16 2004 .DISCUSSION... LATEST SATELLITE IMAGERY HAS THE UPPER TROUGH OVER THE ARK-LA-TX...WHICH WAS PUSHING GOOD TROPICAL MOISTURE OVER THE REGION IN THE FORM NORTHWARD MOVING SHOWERS AND SOME THUNDERSTORMS. WITH NO LIMITING DRY SLOT FACTORS TODAY...EXPECT THE ACTIVITY TO BECOME WIDESPREAD THIS AFTERNOON. ALSO JET STRUCTURE WISE HAVE AROUND 50 TO 60 KNOTS IN THE UPPER LEVELS WITH 30 TO 40 KNOTS IN THE LOW LEVELS. EXPECT SOME OF THE WINDS TO MIX DOWN...SO HAVE INCREASED WINDS 10-20 MPH FOR THE ZONES AND EXPECT 40 TO 45 MPH WITH THUNDERSTORMS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 303 PM CDT WED JUN 16 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 172003- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 303 PM CDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...FLOODING... SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING AND REDEVELOP DURING THE DAY ON THURSDAY. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITH AMOUNTS OF ONE TO TWO INCHES IN A HOUR. THIS COULD CAUSE SOME MINOR FLOODING OF SMALL CREEK AND AREAS OF POOR DRAINAGE AND PONDING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Columbus AFB radar (KGWX), 111 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A few streets were flooded in town.
Two trees were blown down.
A few trees were blown down.
Six trees were blown down from 40 mph thunderstorm outflow.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402847, 5402848, 5402849, 5402850.